Alert archive / Texas / Winter Storm Warnings in 2011
Winter Storm Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this winter storm warning at Dec 19, 2011, 4:21 AM CST for Castro County, Parmer County, Texas. It took effect at Dec 19, 2011, 3:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2011, 4:21 AM CST (10:21 UTC)
- In effect from
- Dec 19, 2011, 3:00 PM CST
- Expired
- Dec 19, 2011, 7:58 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Castro County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 101 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
861 WWUS44 KLUB 191021 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 421 AM CST MON DEC 19 2011 ...WINTER STORM IMMINENT FOR MUCH OF THE SOUTHWEST TEXAS PANHANDLE BEGINNING MONDAY AFTERNOON AND ENDING EARLY TUESDAY MORNING... A POWERFUL STORM SYSTEM MOVING EASTWARD THROUGH SOUTHERN NEW MEXICO EARLY THIS MORNING WILL CONTINUE TO MOVE EASTWARD BEFORE TURNING NORTHEASTWARD AND ADVANCING ACROSS THE NORTHWEST SOUTH PLAINS THIS AFTERNOON. THIS STORM WILL PULL COPIOUS AMOUNTS OF MOISTURE NORTH RESULTING IN WIDESPREAD MODERATE TO HEAVY RAINFALL THROUGH THE EARLY AFTERNOON. BY LATE THIS MORNING...A STRONG COLD FRONT WILL PLUNGE SOUTH ACROSS THE SOUTHWESTERN PANHANDLE RESULTING IN RAIN MIXING WITH AND CHANGING OVER TO SNOW IN ITS WAKE. STRONG WINDS BEHIND THIS FRONT COMBINED WITH PERIODS OF MODERATE TO OCCASIONALLY HEAVY SNOW WILL RESULT IN AREAS OF BLOWING SNOW CREATING POTENTIALLY HAZARDOUS TRAVEL CONDITIONS. TXZ021-022-192200- /O.UPG.KLUB.WS.A.0004.111219T2100Z-111220T1200Z/ /O.NEW.KLUB.WS.W.0003.111219T2100Z-111220T1200Z/ PARMER-CASTRO- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART 421 AM CST MON DEC 19 2011 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: THREE TO FIVE INCHES...WITH HIGHER DRIFTS. * TIMING: RAIN MONDAY MORNING WILL MIX WITH AND CHANGE TO SNOW AROUND MIDDAY OR EARLY AFTERNOON NEAR THE NEW MEXICO LINE... WITH THE CHANGEOVER LINE EXPANDING SOUTH AND EAST THROUGH THE AFTERNOON AND EVENING HOURS. SNOWFALL WILL BEGIN TAPERING OFF LATE MONDAY NIGHT. * MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET...MUCH COLDER TEMPERATURES COMBINED WITH MODERATE TO OCCASIONALLY HEAVY SNOW WILL RESULT IN ROADS BECOMING ICY AND SNOW PACKED. STRONG NORTHERLY WINDS WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. HAZARDOUS DRIVING CONDITIONS MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ023-024-027>029-192200- /O.UPG.KLUB.WS.A.0004.111219T2100Z-111220T1200Z/ /O.NEW.KLUB.WW.Y.0006.111219T2100Z-111220T1200Z/ SWISHER-BRISCOE-BAILEY-LAMB-HALE- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW 421 AM CST MON DEC 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: UP TO THREE INCHES...WITH HIGHER DRIFTS. * TIMING: RAIN EARLY MONDAY WILL MIX WITH AND CHANGE TO SNOW AROUND MIDDAY OR EARLY AFTERNOON NEAR THE NEW MEXICO LINE... WITH THE CHANGEOVER LINE EXPANDING SOUTH AND EAST THROUGH THE AFTERNOON AND EVENING HOURS. SNOWFALL WILL BEGIN TAPERING OFF LATE MONDAY NIGHT. * MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET...MUCH COLDER TEMPERATURES COMBINED WITH MODERATE SNOW WILL RESULT IN ROADS BECOMING ICY AND SNOW PACKED. STRONG NORTHERLY WINDS WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. HAZARDOUS DRIVING CONDITIONS MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ025-030-033-192200- /O.NEW.KLUB.WW.Y.0006.111219T2100Z-111220T1200Z/ HALL-FLOYD-COCHRAN- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...FLOYDADA...LOCKNEY... MORTON 421 AM CST MON DEC 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY. * SNOW ACCUMULATIONS: UP TO THREE INCHES...WITH HIGHER DRIFTS. * TIMING: RAIN EARLY MONDAY WILL MIX WITH AND CHANGE TO SNOW AROUND MIDDAY OR EARLY AFTERNOON NEAR THE NEW MEXICO LINE... WITH THE CHANGEOVER LINE EXPANDING SOUTH AND EAST THROUGH THE AFTERNOON AND EVENING HOURS. SNOWFALL WILL BEGIN TAPERING OFF LATE MONDAY NIGHT. * MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET...MUCH COLDER TEMPERATURES COMBINED WITH MODERATE SNOW WILL RESULT IN ROADS BECOMING ICY AND SNOW PACKED. STRONG NORTHERLY WINDS WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. HAZARDOUS DRIVING CONDITIONS MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
337 WWUS44 KLUB 191927 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 127 PM CST MON DEC 19 2011 ...WINTER STORM IMMINENT FOR MUCH OF THE SOUTHWEST TEXAS PANHANDLE BEGINNING THIS AFTERNOON AND ENDING EARLY TUESDAY MORNING... A POWERFUL STORM SYSTEM LOCATED OVER EASTERN NEW MEXICO EARLY THIS AFTERNOON WILL CONTINUE TO MOVE TO THE NORTHEAST THROUGH THE AFTERNOON AND EVENING HOURS. AS IT DOES SO IT WILL PULL COLD AIR SOUTHWARD INTO THE SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS WITH RAIN CHANGING OVER TO SNOW LATER THIS EVENING. ALTHOUGH THE WINDOW FOR SNOWFALL IS SMALLER THAN PREVIOUSLY ANTICIPATED BECAUSE OF A DELAY IN THE ARRIVAL OF THE COLD AIR...MODERATE TO HEAVY SNOWFALL MAY BE PROLONGED ENOUGH TO RESULT IN 4 INCHES OR MORE OF SNOW ACROSS THE EXTREME SOUTHWESTERN PANHANDLE WITH LIGHTER AMOUNTS EXTENDING SOUTH AND EAST TOWARD A MORTON TO PLAINVIEW TO MEMPHIS LINE. TXZ021-022-200500- /O.CON.KLUB.WS.W.0003.111219T2100Z-111220T1200Z/ PARMER-CASTRO- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART 127 PM CST MON DEC 19 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * SNOW ACCUMULATIONS: TWO TO FIVE INCHES...WITH SOME DRIFTING POSSIBLE. * TIMING: RAIN THIS AFTERNOON WILL MIX WITH AND CHANGE TO SNOW BY LATE AFTERNOON NEAR THE NEW MEXICO LINE... WITH THE CHANGEOVER LINE EXPANDING SOUTH AND EAST THROUGH THE EVENING HOURS. SNOWFALL WILL BEGIN TAPERING OFF LATE TONIGHT. * MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET...MUCH COLDER TEMPERATURES COMBINED WITH MODERATE TO OCCASIONALLY HEAVY SNOW WILL RESULT IN ROADS BECOMING ICY AND SNOW PACKED. STRONG NORTHERLY WINDS WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. HAZARDOUS DRIVING CONDITIONS MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ023>025-027>030-033-200500- /O.CON.KLUB.WW.Y.0006.111219T2100Z-111220T1200Z/ SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...MORTON 127 PM CST MON DEC 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * SNOW ACCUMULATIONS: UP TO THREE INCHES...WITH SOME DRIFTING POSSIBLE. * TIMING: RAIN WILL MIX WITH AND CHANGE TO SNOW EARLY THIS EVENING NEAR THE NEW MEXICO LINE... WITH THE CHANGEOVER LINE EXPANDING SOUTH AND EAST THROUGH THE EVENING HOURS. SNOWFALL WILL BEGIN TAPERING OFF LATE TONIGHT. * MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET...MUCH COLDER TEMPERATURES COMBINED WITH MODERATE SNOW WILL RESULT IN ROADS BECOMING ICY AND SNOW PACKED. STRONG NORTHERLY WINDS WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. HAZARDOUS DRIVING CONDITIONS MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
306 WWUS44 KLUB 200158 AAA WSWLUB URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 758 PM CST MON DEC 19 2011 ...PERIPHERAL AFFECTS OF A LARGE WINTER STORM WILL IMPACT THE SOUTHWEST TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS THROUGH EARLY TUESDAY MORNING... A POWERFUL STORM SYSTEM WILL CONTINUE TO LIFT ACROSS THE TEXAS PANHANDLE LATE THIS MONDAY EVENING. AS IT DOES SO COLD AIR WAS SPILLING SOUTHWARD THROUGH THE SOUTHERN PANHANDLE AND SOUTH PLAINS. THIS COLDER AIR HAS ALREADY CHANGED THE RAIN TO SNOW ACROSS THE SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS...WITH THE CHANGEOVER LINE CONTINUING TO ADVANCE SOUTHEASTWARD. ALTHOUGH THE WINDOW FOR SNOWFALL IS SHRINKING...A PERIOD OF LIGHT TO MODERATE SNOWFALL IS STILL EXPECTED ACROSS THE EXTREME SOUTHERN PANHANDLE INTO THE NORTHERN SOUTH PLAINS THROUGH LATE THIS EVENING. SNOW TOTALS OF AN INCH OR TWO MAY BE POSSIBLE BEFORE THE SNOW TAPPERS OFF EARLY TUESDAY MORNING. TXZ021-022-201200- /O.CAN.KLUB.WS.W.0003.000000T0000Z-111220T1200Z/ /O.EXA.KLUB.WW.Y.0006.000000T0000Z-111220T1200Z/ PARMER-CASTRO- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART 758 PM CST MON DEC 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * SNOW ACCUMULATIONS: ONE TO TWO INCHES...WITH MINOR DRIFTING POSSIBLE. * TIMING: AREAS OF LIGHT TO MODERATE SNOW WILL ADVANCE EASTWARD FROM THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS THROUGH THE REMAINDER OF THE EVENING HOURS. SNOWFALL WILL BEGIN TAPERING OFF LATE TONIGHT. * MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET THIS EVENING...MUCH COLDER TEMPERATURES COMBINED WITH LIGHT TO MODERATE SNOW WILL RESULT IN ROADS BECOMING ICY AND SNOW PACKED. STRONG NORTHERLY WINDS WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. HAZARDOUS DRIVING CONDITIONS MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ033-200300- /O.CAN.KLUB.WW.Y.0006.000000T0000Z-111220T1200Z/ COCHRAN- INCLUDING THE CITY OF...MORTON 758 PM CST MON DEC 19 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WINTER WEATHER ADVISORY. ALTHOUGH PERIODS OF LIGHT SNOW WILL BE POSSIBLE THROUGH THIS EVENING AND TONIGHT...LITTLE OR NO ACCUMULATION IS EXPECTED. $$ TXZ023>025-027>030-201200- /O.CON.KLUB.WW.Y.0006.000000T0000Z-111220T1200Z/ SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY 758 PM CST MON DEC 19 2011 ...WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * SNOW ACCUMULATIONS: ONE TO TWO INCHES...WITH MINOR DRIFTING POSSIBLE. * TIMING: AREAS OF LIGHT TO MODERATE SNOW WILL ADVANCE EASTWARD FROM THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS THROUGH THE REMAINDER OF THE EVENING HOURS. SNOWFALL WILL BEGIN TAPERING OFF LATE TONIGHT. * MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET THIS EVENING...MUCH COLDER TEMPERATURES COMBINED WITH LIGHT TO MODERATE SNOW WILL RESULT IN ROADS BECOMING ICY AND SNOW PACKED. STRONG NORTHERLY WINDS WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. HAZARDOUS DRIVING CONDITIONS MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 19, 4:19 AM CST, 2 minutes earlier.
Area forecast discussion, Dec 19, 4:19 AM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 419 AM CST MON DEC 19 2011 .SHORT TERM... IMPENDING WINTER STORM IS ALREADY UNDERWAY POISED TO AFFECT THE LONE STAR STATE...LAND OF ENCHANTMENT...GRAND CANYON STATE...CENTENNIAL STATE...SUNFLOWER STATE...SOONER STATE...CORNHUSKER STATE...HAWKEYE STATE...SHOW ME STATE AND PRAIRIE STATE WITH SNOW. THE CENTER OF THE UPPER LEVEL CLOSED LOW WAS SPINNING EASTWARD ACROSS SOUTHWESTERN NEW MEXICO. THE CENTER OF THE LOW WILL TAKE A SHARP TURN TO THE NORTHEAST AFTER PASSING THROUGH EL PASO. BY THE EARLY EVENING THE LOW WILL PASS BETWEEN PLAINVIEW AND AMARILLO. MODELS HAVE SLOWLY BUT PERSISTENTLY POSITIONING THE LOW FURTHER NORTH WITH EVERY MODEL RUN. UNFORTUNATELY...DRY SLOTTING WILL QUICKLY PUNCH INTO THE SOUTH PLAINS AND ROLLING PLAINS DURING THE AFTERNOON LIMITING PRECIPITATION CHANCES ACROSS A LARGE PORTION OF THE AREA. THE EXTREME SOUTHERN TEXAS PANHANDLE WILL LIKELY ESCAPE THE DRY SLOT. LARGE SCALE LIFT WAS PRESENTLY INCREASING OVER THE AREA WITH HASTY HEIGHT FALLS AHEAD OF THE UPPER LOW. Q-VECTORS INDICATE SUBSIDENCE QUICKLY MOVING INTO THE REGION EARLY THIS EVENING. THE MAIN AND VERY DEEP FRONTOGENESIS/DEFORMATION ZONE WILL BE WELL NORTH OF THE REGION FROM NORTHEASTERN NEW MEXICO INTO THE NORTHWESTERN TEXAS PANHANDLE ON THE NORTHWEST SIDE OF THE LOW. HOWEVER...A SECONDARY WEAKER LOW LEVEL FRONTOGENESIS AREA IS PROGGED TO BE ACROSS THE CENTRAL PANHANDLE EXTENDING INTO THE SOUTHWESTERN PANHANDLE IMMEDIATELY TO THE NORTHWEST OF THE LOW LATE THIS AFTERNOON INTO THE EVENING. THIS LAYER IS ALSO COLOCATED WITH AN EPV REDUCTION ZONE ABOVE THE FRONTOGENESIS. THIS AREA MAY SEE AN ENHANCED PERIOD OF LIFT FROM ABOUT 21Z THROUGH 03Z WITH POSSIBLE BANDING OF SNOW. COLD AIR WILL ALSO BE FILTERING INTO THE REGION BY THIS TIME BEHIND A STRONG COLD FRONT. MODELS ARE NOW BETTER HANDLING THE TIMING OF THE FRONT INITIALLY SHOWING THE FRONT THROUGH THE SOUTHWESTERN PANHANDLE EARLY THIS AFTERNOON AND THROUGH THE ENTIRE AREA BY THIS EVENING. THE REST OF THE AREA SHOULD SEE MOSTLY RAIN WITH A CHANGE OVER TO SNOW DURING THE LATE AFTERNOON INTO THE LATE EVENING HOURS AS THE FRONT PASSES. AREAS ACROSS THE LOWER ROLLING PLAINS MAY REMAIN ALL LIQUID UNTIL TUESDAY MORNING. WITH THE STRONG WINDS IN THE WAKE OF THE FRONT BLOWING SNOW IS A POSSIBILITY ESPECIALLY FOR AREAS NORTH AND WEST OF LUBBOCK. BY THE TIME THE LOW MOVES INTO THE EASTERN PANHANDLE THE WELL DEVELOPED TROWAL WILL BE COMPLETELY NORTH OF THE REGION. MOISTURE WILL WRAP AROUND INTO THE AREA ON THE WEST SIDE OF THE LOW BUT THERE IS VERY LITTLE OR NO LIFT PROGGED IN THIS REGION. ANALOG GUIDANCE CONTINUES TO SHOW POTENTIAL FOR SIGNIFICANT SNOWFALL EXTENDING INTO THE SOUTHWESTERN PANHANDLE. THERE WILL BE A VERY TIGHT GRADIENT OF SNOW ACROSS THE FA. BELIEVE THE HIGHEST SNOW AMOUNTS WILL BE IN THE CLIMATOLOGICAL FAVORED SOUTHWESTERN PANHANDLE WITH AMOUNTS RANGING FROM TWO TO FIVE INCHES. THIS IS CONTRASTED TO THE LOWEST AMOUNTS EXPECTED ACROSS THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS WHICH MAY RECEIVE ZERO TO ONLY A TRACE OF SNOWFALL. AREAS AROUND LUBBOCK MAY ONLY SEE UP TO ONE INCH OF SNOWFALL WITH MOSTLY RAIN EXPECTED THROUGH THE DAYTIME. TEMPERATURES WILL LIKELY NOT MOVE MUCH FOR AREAS NORTH AND WEST OF LUBBOCK WHICH WILL BE UNDER CLOUD COVER FOR THE ENTIRE DAY BUT WILL QUICKLY DROP WITH THE AFTERNOON FRONTAL PASSAGE. AS THE DRY SLOT WORKS INTO THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS...CLOUDS MAY CLEAR ENOUGH TO ALLOW TEMPERATURES TO INCREASE INTO THE MIDDLE 50S AND LOWER 60S. DESPITE CLOUD COVER OVERNIGHT TONIGHT...STRONG CAA WILL DROP TEMPERATURES INTO THE 20S AREA WIDE AND UPPER TEENS IN THE SOUTHWESTERN PANHANDLE. JDV && .LONG TERM... UPPER LOW SHOULD JUST BE CROSSING INTO WESTERN OKLAHOMA AT 12Z TUESDAY WITH NORTHWESTERLY UPPER FLOW ACROSS OUR AREA. LOWER LEVELS EXPECTED TO STILL BE RELATIVELY MOIST...SO EVEN THOUGH LIFT THROUGH FRONTOGENETIC BAND WILL BE WEAKENING...THERE VERY WELL COULD BE JUST ENOUGH FOR AT LEAST FLURRIES ACROSS NORTH OR NORTHEASTERN AREAS THROUGH ABOUT 15Z TUESDAY. TUESDAY OTHERWISE EXPECTED TO SEE REDUCTION IN CLOUDS BUT STILL FAIRLY GUSTY NORTHWESTERLY WINDS ALONG WITH CHILLY TEMPERATURES. A LOW AMPLITUDE SHORT WAVE RIDGE AXIS WILL FOLLOW TUESDAY NIGHT WITH SURFACE RIDGE WEAKENING BEFORE THE APPROACH OF THE NEXT OPEN POSITIVE TILTED UPPER TROUGH LATE WEDNESDAY. LEAN STILL IS FOR THIS TO REMAIN A DRY EVENT FOR US. FOLLOWING THIS WAVE... HOWEVER...WILL BE ANOTHER DUMP OF CHILLY CANADIAN AIR ENTERING NORTHERN ZONES EARLY THURSDAY AND SWEEPING SOUTHWARD BY LATE ON THURSDAY. A COLD CANADIAN SURFACE RIDGE WILL BE OVER THE AREA FRIDAY WITH ANOTHER WAVE POISED TO SWING OVER THE SOUTHERN PLAINS ON FRIDAY. STILL NOT GOOD AGREEMENT REGARDING THE AMPLITUDE OF THIS SYSTEM... ECMWF NOW FAIRLY SHARPER AND MOIST COMPARED TO THE GFS...SO WE CHOSE A MIDDLE ROAD INTRODUCING LOW MENTION OF SNOW SHOWERS ON FRIDAY FOR NOW. SHOULD BE QUIET AND SOMEWHAT MILDER FOR SATURDAY PRIOR TO ANOTHER UPPER TROUGH PASSING CHRISTMAS DAY...THIS TIME THE GFS AND ECMWF HAVE CHANGED POSITIONS ON WHICH GENERATES LIGHT SNOW. FOR NOW WE WILL KEEP THIS DAY DRY AS STRONGER NORTH-NORTHWESTERLY FLOW SHOULD MAKE MOISTURE RETURN OVER THIS COLD DOME A BIT MORE UNLIKELY. WE LOWERED TEMPERATURES IN THE GRIDS FOR THE 25TH AND WE WILL REVISIT MOISTURE ISSUE LATER. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 40 19 32 21 47 / 100 90 10 0 10 TULIA 46 22 33 22 50 / 100 90 10 0 0 PLAINVIEW 48 23 36 24 51 / 100 80 10 0 0 LEVELLAND 50 24 39 24 52 / 100 60 10 0 0 LUBBOCK 53 25 39 24 53 / 100 60 10 0 0 DENVER CITY 51 25 42 24 53 / 90 30 0 0 10 BROWNFIELD 53 26 41 25 53 / 100 40 10 0 0 CHILDRESS 53 27 39 26 55 / 100 70 10 0 0 SPUR 57 28 42 26 55 / 100 50 10 0 0 ASPERMONT 61 31 44 26 57 / 100 30 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY FOR THE FOLLOWING ZONES: TXZ023>025-027>030-033. WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY FOR THE FOLLOWING ZONES: TXZ021-022. && 01/05
Hazardous weather outlook, Dec 18, 10:39 PM CST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1039 PM CST SUN DEC 18 2011 TXZ021>044-200445- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1039 PM CST SUN DEC 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS ARE POSSIBLE THROUGH EARLY MONDAY MORNING...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A THREAT OF SIGNIFICANT ACCUMULATING SNOWFALL MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING...MAINLY OVER THE FAR SOUTHWEST PANHANDLE AND NORTHERN SOUTH PLAINS. STRONG NORTHERLY WINDS MAY ALSO CAUSE NEAR BLIZZARD CONDITIONS WITH BLOWING AND DRIFTING SNOW. A WINTER STORM WATCH IS IN EFFECT FOR THIS AREA. FARTHER SOUTH AND EAST...LIGHT SNOW ACCUMULATIONS...FROM A DUSTING TO ABOUT AN INCH...ARE POSSIBLE FROM THE WESTERN AND CENTRAL SOUTH PLAINS...THE NORTHERN ROLLING PLAINS...AND THE FAR SOUTHEAST PANHANDLE.
In the hours before
Special weather statement, Dec 18, 10:54 PM CST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1054 PM CST SUN DEC 18 2011 TXZ025-026-030>036-191300- HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...PADUCAH... MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON... RALLS 1054 PM CST SUN DEC 18 2011 ...LIGHT SNOW ACCUMULATIONS AND AREAS OF BLOWING SNOW REMAIN POSSIBLE LATE MONDAY AND MONDAY NIGHT... A VIGOROUS WINTER STORM WILL CROSS THE NORTHERN SOUTH PLAINS LATE MONDAY AND BRING A CHANCE FOR LIGHT ACCUMULATING SNOWFALL AND AREAS OF BLOWING SNOW FROM THE WESTERN AND CENTRAL SOUTH PLAINS INTO THE NORTHERN ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE LATE MONDAY AFTERNOON INTO MONDAY NIGHT. MORE CRIPPLING HEAVY SNOW AND BLOWING SNOW IS LIKELY FURTHER NORTHWARD INTO THE PANHANDLES AND NORTHEAST NEW MEXICO WHERE WINTER STORM AND BLIZZARD WARNINGS ARE IN EFFECT. THE SNOW WILL COME TO AN END FROM SOUTHWEST TO NORTHEAST LATE MONDAY NIGHT. SNOWFALL TOTALS MAY RANGE FROM A DUSTING UP TO AN INCH ALONG WITH LOCALLY REDUCED VISIBILITIES FROM BLOWING SNOW OVER PARTS OF THE TEXAS SOUTH PLAINS...NORTHERN ROLLING PLAINS...AND EXTREME SOUTHEASTERN PANHANDLE. SLICK ROADS AND HAZARDOUS TRAVEL IS ALSO POSSIBLE AS TEMPERATURES RAPIDLY FALL BELOW FREEZING MONDAY EVENING. PERSONS PLANNING TO TRAVEL SHOULD KEEP UP WITH THE LATEST FORECASTS AND ANY POSSIBLE WARNINGS OR ADVISORIES.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:21 AM CST | Winter Weather Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Floyd, Hale and 4 more | 19 hr |
Nearby
Winter Storm Warnings in Texas, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.